Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 11, NWS Midland/Odessa, TX

February 29, 2012Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Feb 29, 2012, 1:16 PM MST for Eddy County, New Mexico. It took effect at Mar 2, 2012, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 1:16 PM MST (20:16 UTC)
In effect from
Mar 2, 2012, 5:00 AM MST
Expired
Mar 1, 2012, 3:30 AM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3556 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS74 KMAF 292016
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CST WED FEB 29 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST
FRIDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST
/5 PM MST/ THURSDAY FOR THE EDDY AND LEA COUNTY PLAINS...VAN HORN
AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER
TRANS PECOS...

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING TO FRIDAY EVENING
FOR THE GUADALUPE MOUNTAINS...

.A UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST NEW MEXICO
AND WEST TEXAS THURSDAY...RESULTING IN INCREASING WINDS THROUGH
THE GUADALUPE MOUNTAINS AND PORTIONS OF SOUTHEAST NEW MEXICO AND
WEST TEXAS. THIS UPPER LEVEL STORM SYSTEM WILL LIKELY CONTINUE TO
IMPACT WINDS ACROSS THE AREA THROUGH FRIDAY AFTERNOON.

NMZ027-TXZ258-010430-
/O.NEW.KMAF.HW.A.0011.120302T1200Z-120303T0000Z/
/O.CON.KMAF.HW.W.0016.120301T1800Z-120302T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
116 PM MST WED FEB 29 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO
5 AM MST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM EARLY THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM EARLY THURSDAY MORNING
THROUGH FRIDAY AFTERNOON.

* EVENT...STRONG WINDS.

* TIMING...11 AM THURSDAY TO 5 PM MST FRIDAY.

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER 
  ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE 
  ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT 
  CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR 
  PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL 
  OF VEHICLES. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ029-033-034-010430-
/O.EXA.KMAF.WI.Y.0006.120301T1800Z-120302T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL
116 PM MST WED FEB 29 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. 

* EVENT...HIGH WINDS.

* TIMING...NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ028-TXZ057-058-010430-
/O.CON.KMAF.WI.Y.0006.120301T1800Z-120302T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
216 PM CST WED FEB 29 2012 /116 PM MST WED FEB 29 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO
6 PM CST /5 PM MST/ THURSDAY...

* EVENT...HIGH WINDS.

* TIMING...NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
2 follow-up statements
265 
WWUS74 KMAF 292044
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CST WED FEB 29 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST
FRIDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST
/5 PM MST/ THURSDAY FOR THE EDDY AND LEA COUNTY PLAINS...VAN HORN
AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER
TRANS PECOS...

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING TO FRIDAY
EVENING FOR THE GUADALUPE MOUNTAINS...

.A UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST NEW MEXICO
AND WEST TEXAS THURSDAY...RESULTING IN INCREASING WINDS THROUGH
THE GUADALUPE MOUNTAINS AND PORTIONS OF SOUTHEAST NEW MEXICO AND
WEST TEXAS. THIS UPPER LEVEL STORM SYSTEM WILL LIKELY CONTINUE TO
IMPACT WINDS ACROSS THE AREA THROUGH FRIDAY AFTERNOON.

NMZ027-TXZ258-011000-
/O.CON.KMAF.HW.W.0016.120301T1800Z-120302T1200Z/
/O.CON.KMAF.HW.A.0011.120302T1200Z-120303T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
144 PM MST WED FEB 29 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO
5 AM MST FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* EVENT...STRONG WINDS.

* TIMING...11 AM THURSDAY TO 5 PM MST FRIDAY.

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER 
  ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE 
  ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT 
  CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR 
  PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL 
  OF VEHICLES. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ028-029-033-034-TXZ057-058-011000-
/O.CON.KMAF.WI.Y.0006.120301T1800Z-120302T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS
244 PM CST WED FEB 29 2012 /144 PM MST WED FEB 29 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO
6 PM CST /5 PM MST/ THURSDAY...

* EVENT...HIGH WINDS.

* TIMING...NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 
  MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
842 
WWUS74 KMAF 011030
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 AM CST THU MAR 1 2012

...HIGH WIND WATCH IS CANCELLED FOR THE GUADALUPE MOUNTAINS...

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST FRIDAY FOR THE GUADALUPE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY FOR
THE DAVIS AND APACHE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR THE DAVIS AND APACHE MOUNTAINS...

...WIND ADVISORY NOW IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE EDDY COUNTY PLAINS...VAN
HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER
TRANS PECOS...

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR LEA COUNTY...

.AN UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST NEW MEXICO
AND WEST TEXAS TODAY...RESULTING IN INCREASING WINDS THROUGH THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND PORTIONS
OF WEST TEXAS.  THIS UPPER LEVEL STORM SYSTEM WILL LIKELY CONTINUE
TO IMPACT WINDS ACROSS THE AREA THROUGH FRIDAY AFTERNOON.

NMZ027-TXZ258-012200-
/O.CAN.KMAF.HW.A.0011.120302T1200Z-120303T0000Z/
/O.EXT.KMAF.HW.W.0016.120301T1800Z-120303T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
330 AM MST THU MAR 1 2012

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST FRIDAY...
...HIGH WIND WATCH IS CANCELLED...

* EVENT...STRONG WINDS.

* TIMING...11 AM THIS MORNING TO 5 PM MST FRIDAY.

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS
  WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR.  BE ESPECIALLY
  CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS.  ABRUPT CHANGES IN
  WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES
  TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES.

* WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS TO AROUND 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-012200-
/O.EXB.KMAF.HW.W.0016.120302T1200Z-120303T0000Z/
/O.EXA.KMAF.WI.Y.0006.120301T1800Z-120302T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
430 AM CST THU MAR 1 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

* EVENT...VERY HIGH WINDS.

* TIMING...WARNING...6 AM TO 6 PM CST FRIDAY.  ADVISORY...NOON
  TODAY TO 6 PM CST THIS EVENING.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.  

* WINDS...TODAY...SOUTHWEST 25 TO 35 MPH.  FRIDAY...WEST 30 TO 40
  MPH WITH GUSTS UP TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ028-TXZ057-058-012200-
/O.EXT.KMAF.WI.Y.0006.120301T1800Z-120302T0600Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
430 AM CST THU MAR 1 2012 /330 AM MST THU MAR 1 2012/

...WIND ADVISORY NOW IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
MIDNIGHT CST /11 PM MST/ TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/
  TONIGHT.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.  

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ029-033-034-012200-
/O.CON.KMAF.WI.Y.0006.120301T1800Z-120302T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL
330 AM MST THU MAR 1 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* EVENT...HIGH WINDS.

* TIMING...11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.  

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 29, 10:48 AM MST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 29, 10:48 AM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1148 AM CST WED FEB 29 2012

.DISCUSSION...
NO ALARMING CHANGES WITH THE WEATHER PATTERN FOR THE NEXT 24
HOURS.  EXPECT VFR CONDITIONS TO CONTINUE THROUGH THURSDAY MORNING
ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. SKIES WILL BE CLEAR TO
MOSTLY CLEAR THROUGH THURSDAY MORNING AS WELL. OVERALL...WINDS
WILL BE FROM THE WEST AT AROUND 5 TO 15 KNOTS THIS AFTERNOON FOR
MOST OF THE AREA...THE EXCEPTION BEING ALONG THE GUADALUPE
MOUNTAINS WHERE WINDS WILL BE BLOWING AT 25 TO 35 KNOTS WITH GUSTS
IN EXCESS OF 40 KNOTS. OVERNIGHT... WINDS WILL FALL BELOW 10
KNOTS. THURSDAY AFTERNOON WILL BRING STRONGER WINDS TO WEST TEXAS
AND SOUTHEAST NEW MEXICO... AS WIND SPEEDS WILL LIKELY BLOW FROM
20 TO 25 KNOTS AND GUST UPWARDS OF 30 KNOTS.

&&

.AVIATION...

&&

.PREV DISCUSSION... /ISSUED 553 AM CST WED FEB 29 2012/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

AVIATION...
VFR CONDITIONS THROUGH THE PERIOD WITH LIGHT NORTHWEST WINDS
BECOMING SOUTH TO SOUTHWESTERLY THIS AFTERNOON INTO TONIGHT.

PREV DISCUSSION... /ISSUED 406 AM CST WED FEB 29 2012/

DISCUSSION...

MAIN CONCERNS THIS FCST WILL BE WINDS AND FIRE WX.  WV IMAGERY SHOWS
YESTERDAY/S TROUGH EJECTING NE OVER THE CENTRAL PLAINS...LEAVING SE
NM/WEST TEXAS UNDER SW FLOW ALOFT.  MEANWHILE...AN UPPER TROUGH JUST
OFF THE PAC NW COAST IS FCST TO BEGIN MOVING EAST ALONG THE
US/CANADIAN BORDER TODAY...W/A LEESIDE SFC TROUGH DEVELOPING OVER
THE FRONT RANGE BY THIS AFTERNOON.  THIS WILL BACK SFC FLOW SLIGHTLY
TO THE WEST TODAY...MAINTAINING DEWPOINTS IN THE SINGLE DIGITS AND
TEENS ACROSS THE AREA.  FORECAST SOUNDINGS SHOW MIXING TO JUST ABOVE
ABOUT H8 THIS AFTERNOON...AND W/PRESSURE GRADIENTS ONLY
MARGINAL...WINDS WILL BE THE LIMITING FACTOR REGARDING FIRE WX.
HOWEVER...THE GUADALUPES COULD SEE A FEW HRS OF CRITICAL WINDS
TODAY...AND W/THEM ALREADY IN A RFW...WE/LL CONTINUE THE WARNING.
THURSDAY LOOKS TO BE MORE WIDESPREAD FOR FIRE WX AS A SECOND PACNW
SHORTWAVE DIVES INTO THE CONUS...REACHING THE REGION SATURDAY.
DURING THIS TIME...THE LEESIDE SFC TROUGH IS PROGGED TO SINK TO THE
PANHANDLES BY 00Z FRIDAY...W/H7 PRESSURE GRADIENTS INCREASING TO
60M/200NM OVER THE WESTERN ZONES.  W/THE NAM DEVELOPING A STRONG MTN
WAVE SIGNATURE OVER THE GUADALUPES THURSDAY AFTERNOON...A WINDY DAY
IS IN STORE FOR THE NW ZONES.  MODELS ARE IN GOOD AGREEMENT W/THE
STRENGTH AND TIMING OF THE UPPER TROUGH...AND SO WE/LL ISSUE A HIGH
WIND WARNING FOR THE GUADALUPES...AND ADVISORIES FOR THE NW ZONES
FOR THURSDAY AFTERNOON.  THE LATEST NAM ACTUALLY MAINTAINS THE MWS
OVER THE GUADALUPES THRU 00Z SATURDAY...BUT WE/LL ONLY RUN THE
WARNING THRU 12Z FRIDAY...AND EXTEND AS NEEDED THRU UPDATES.
NEEDLESS TO SAY...RETURN FLOW WILL BE NON-EXISTENT THRU THIS
TIME...SO CRITICAL FIRE WX CONDITIONS ARE LIKELY ACROSS THE NW
ZONES.  WE/LL ISSUE AN RFW FOR MOST OF THE PREVIOUS WATCH...LEAVING
ZONES FURTHER SE IN A WATCH...AND LET THE NEXT SHIFT MAKE THE CALL
AS TO WHETHER TO EXTEND OR NOT.  AIDING ALL OF THIS WILL BE
DOWNSLOPE WARMING...KEEPING TEMPS UNSEASONABLY WARM...BEFORE THE
UPPER TROUGH BRINGS A STRONG COLD FRONT INTO THE AREA FRIDAY
NIGHT...KEEPING TEMPS WELL BELOW NORMAL SATURDAY.  WINDS AHEAD OF
AND ALONG THE FRONT WILL LIKELY RESULT IN CONTINUED FIRE WX CONCERNS
FOR THE GUADALUPES.

OTHERWISE...WEAK RIDGING FOLLOWS THE TROUGH...FOR A QUICK REBOUND TO
AOA NORMAL TEMPS BY SUNDAY AFTERNOON AND INTO THE EXTENDED.  RAIN
CHANCES REMAIN SLIM TO NONE.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 AM THURSDAY TO 5 AM MST FRIDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     RED FLAG WARNING FROM 10 AM TO 8 PM MST THURSDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 11 AM TO 5 PM MST THURSDAY FOR THE FOLLOWING
     ZONES... EDDY COUNTY PLAINS.

TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... CRANE...GLASSCOCK...
     MARFA PLATEAU...MIDLAND...MITCHELL...PECOS...REAGAN...
     UPTON...WARD.

     HIGH WIND WARNING FROM 11 AM THURSDAY TO 5 AM MST FRIDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 11 AM CST /10 AM MST/ TO 9 PM CST /8 PM
     MST/ THURSDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WINKLER.

     WIND ADVISORY FROM NOON TO 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES... REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&

99
Hazardous weather outlook, Feb 29, 12:12 PM MST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
112 PM CST WED FEB 29 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
112 PM CST WED FEB 29 2012 /1212 PM MST WED FEB 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND EVENING FOR HUMIDITIES BELOW 15 PERCENT AND WINDS IN
EXCESS OF 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN APPROACHING UPPER TROUGH WILL BRING INCREASING WINDS ON THURSDAY.
A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS WITH
A WIND ADVISORY IN EFFECT FOR THE ADJACENT PLAINS OF SOUTHEAST NEW
MEXICO...THE UPPER TRANS PECOS...AND THE VAN HORN AREA THURSDAY.

VERY DRY AIR WILL COMBINE WITH THE WINDY CONDITIONS TO CREATE CRITICAL
FIRE WEATHER CONDITIONS THURSDAY. WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED AND RED FLAG WARNINGS ARE IN EFFECT FOR MOST
AREAS. FIRE WEATHER CONCERNS WILL CONTINUE INTO FRIDAY.

STRONG WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS FRIDAY AND
HIGH WIND WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 2:59 AM MSTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more41 hr
Feb 29, 3:40 AM MSTHigh Wind WarningMAF61 hr
Feb 29, 3:40 AM MSTWind AdvisoryMAF38 hr

Nearby

High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.